×

Homotopy method for solving variational inequalities. (English) Zbl 0922.90134

Summary: A globally convergent method of finding solutions for an ordinary finite-dimensional variational inequality is presented by using a homotopy method. A numerical example is given to support this method.

MSC:

90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
65H20 Global methods, including homotopy approaches to the numerical solution of nonlinear equations
49J40 Variational inequalities
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Hartman, P., and Stampacchia, G., On Some Nonlinear Elliptic Differential Functional Equations, Acta Mathematica, Vol. 115, pp. 271–310, 1966. · Zbl 0142.38102
[2] Browder, F. E., Existence and Approximation of Solutions of Nonlinear Variational Inequalities, Proceedings of the National Academy Science of the USA, Vol. 56, pp. 1080–1086, 1966. · Zbl 0148.13502
[3] Browder, F. E., A New Generalization of the Schauder Fixed-Point Theorem, Mathematische Annalen, Vol. 174, pp. 470–476, 1967. · Zbl 0176.45203
[4] Browder, F. E., Nonlinear Variational Inequalities and Maximal Monotone Mappings in Banach Spaces, Mathematische Annalen, Vol. 175, pp. 89–113, 1968. · Zbl 0159.43901
[5] Karamardian, S., Generalized Complementarity, Advances in Mathematics, Vol. 8, pp. 161–168, 1971.
[6] Karamardian, S., The Complementarity Problems, Mathematical Programming, Vol. 2, pp. 107–129, 1972. · Zbl 0247.90058
[7] Lions, J. L., and Stampacchia, G., Variational Inequalities, Communications on Pure and Applied Mathematics, Vol. 20, pp. 490–519, 1967. · Zbl 0152.34601
[8] Moscu, U., Approximation of the Solutions of Some Variational Inequalities, Annali della Scuola Normale Superiore di Pisa, Vol. 21, pp. 373–394, 1967.
[9] Mosco, U., Convergence of Convex Sets and of Solutions of Variational Inequalities, Advances in Mathematics, Vol. 3, pp. 510–585, 1969. · Zbl 0192.49101
[10] MorÉ, J. J., The Application of Variational Inequalities to Complementarity Problems and Existence Theorems, Technical Report 71-90, Cornell University, Ithaca, New York, 1971.
[11] Harker, P. T., Accelerating the Convergence of the Diagonalization and Projection Algorithms for Finite-Dimensional Variational Inequalities, Mathematical Programming, Vol. 41, pp. 29–59, 1988. · Zbl 0825.49019
[12] Kinderlehrer, D., and Stampacchia, G., An Introduction to Variational Inequalities and Their Application, Academic Press, New York, New York, 1980. · Zbl 0457.35001
[13] Harker, P. T., and Pang, J. S., Finite-Dimensional Variational Inequality and Nonlinear Complementarity Problems: A Survey of Theory, Algorithms, and Applications, Mathematical Programming, Vol. 48, pp. 161–220, 1990. · Zbl 0734.90098
[14] Pang, J. S., Complementarity Problems, Handbook of Global Optimization, Edited by R. Horst and P. Pardalos, Kluwer Academic Publishers, Dordrecht, Netherlands, 1994.
[15] Harker, P. T., Lectures on Computation of Equilibria with Equation-Based Methods, CORE Lecture Series, 1993.
[16] Nagurney, A., Network Economics: A Variational Inequality Approach, Kluwer Academic Publishers, Dordrecht, Netherlands, 1993. · Zbl 0873.90015
[17] Bertsekas, D. P., and Gafni, E. M., Projection Methods for Variational Inequalities with Application to the Traffic Assignment Problem, Mathematical Programming Study, Vol. 17, pp. 139–159, 1982. · Zbl 0478.90071
[18] Dafermos, S., An Iterative Scheme for Variational Inequalities, Mathematical Programming, Vol. 26, pp. 40–47, 1983. · Zbl 0506.65026
[19] Marcotte, P., and Dussault, J. P., A Note on a Globally Convergent Newton Method for Solving Variational Inequalities, Operations Research Letters, Vol. 6, pp. 35–43, 1987. · Zbl 0623.65073
[20] Marcotte, P., and Dussault, J. P., A Sequential Linear Programming Algorithm for Solving Monotone Variational Inequalities, SIAM Journal on Control and Optimization, Vol. 27, pp. 1260–1278, 1989. · Zbl 0689.90069
[21] Pang, J. S., Solution Differentiability and Continuation of Newton’s Method for Variational Inequality Problems over Polyhedral Sets, Journal Optimization Theory and Applications, Vol. 66, pp. 121–135, 1990. · Zbl 0681.49011
[22] Pang, J. S., and Chan, D., Iterative Methods for Variational and Complementarity Problems, Mathematical Programming, Vol. 24, pp. 284–313, 1982. · Zbl 0499.90074
[23] Taji, R., Fukushima, M., and Ibaraki, T., A Globally Convergent Newton Method for Solving Strongly Monotone Variational Inequalities, Mathematical Programming, Vol. 58, pp. 369–383, 1983. · Zbl 0792.49007
[24] Kellogg, R. B., Li, T. Y., and Yorke, J. A., A Constructive Proof of the Brouwer Fixed-Point Theorem and Computational Results, SIAM Journal on Numerical Analysis, Vol. 13, pp. 473–483, 1976. · Zbl 0355.65037
[25] Smale, S., A Convergent Process of Price Adjustment and Global Newton Method, Journal of Mathematical Economics, Vol. 3, pp. 1–14, 1976. · Zbl 0354.90018
[26] Chow, S. N., Mallet-Paret, J., and Yorke, J. A., Finding Zeros of Maps: Homotopy Methods That Are Constructive with Probability One, Mathematics of Computation, Vol. 32, pp. 887–899, 1978. · Zbl 0398.65029
[27] Watson, L. T., A Globally Convergent Algorithm for Computing Fixed Points of C 2-Maps, Applied Mathematics and Computation, Vol. 5, pp. 297–311, 1979. · Zbl 0445.65032
[28] Garcia, C. B., and Zangwill, W. I., An Approach to Homotopy and Degree Theory, Mathematics of Operations Research, Vol. 4, pp. 390–405, 1979. · Zbl 0422.55001
[29] Allgower, E. L., and Georg, K., Numerical Continuation Methods: An Introduction, Springer Verlag, Berlin, Germany, 1990. · Zbl 0717.65030
[30] Zygmund, A., Smooth Functions, Duke Mathematical Journal, Vol. 12, pp. 47–76, 1945. · Zbl 0060.13806
[31] Naber, G. L., Topological Methods in Euclidean Space, Cambridge University Press, London, England, 1980. · Zbl 0437.55001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.